Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Convex sets and nearest points


Author: R. R. Phelps
Journal: Proc. Amer. Math. Soc. 8 (1957), 790-797
MSC: Primary 46.1X
DOI: https://doi.org/10.1090/S0002-9939-1957-0087897-7
MathSciNet review: 0087897
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] S. Banach, Théorie des opérations linéaires, Warsaw, 1932.
  • [2] G. Birkhoff, Orthogonality in linear metric spaces, Duke Math. J. vol. 1 (1935) pp. 169-172. MR 1545873
  • [3] H. Busemann, Note on a theorem of convex sets, Matematisk Tidsskrift B (1947) pp. 32-34. MR 0023087 (9:302c)
  • [4] M. M. Day, Some characterizations of inner-product spaces, Trans. Amer. Math. Soc. vol. 62 (1947) pp. 320-337. MR 0022312 (9:192c)
  • [5] R. C. James, Orthogonality and linear functionals, Trans. Amer. Math. Soc. vol. 61 (1947) pp. 265-292. MR 0021241 (9:42c)
  • [6] -, Inner products in normed linear spaces, Bull. Amer. Math. Soc. vol. 53 (1947) pp. 559-566. MR 0021242 (9:42d)
  • [7] B. Jessen, Two theorems on convex point sets, Matematisk Tidsskrift. B (1940) pp. 66-70 (Danish). MR 0003721 (2:261a)
  • [8] P. Jordan and J. von Neumann, On inner products in linear spaces, Ann. of Math. (2) vol. 36 (1935) pp. 719-723. MR 1503247
  • [9] S. Kakutani, Some characterizations of Euclidean space, Jap. J. Math. vol. 16 (1939) pp. 93-97. MR 0000895 (1:146d)
  • [10] V. L. Klee, A characterization of convex sets, Amer. Math. Monthly vol. 56 (1949) pp. 247-249. MR 0029519 (10:621a)
  • [11] Th. Motzkin, Sur quelques propriétés caractéristiques des ensembles convexes, Atti Acad. Naz. Lincei Rend 6 vol. 21 (1935) pp. 562-567.
  • [12] -, Sur quelques propriétés caractéristiques des ensembles bornés non convexes, Atti Acad. Naz. Lincei Rend 6 vol. 21 (1935) pp. 773-779.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46.1X

Retrieve articles in all journals with MSC: 46.1X


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1957-0087897-7
Article copyright: © Copyright 1957 American Mathematical Society

American Mathematical Society